Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2016, 3:02 PM CST for Kemper County, Neshoba County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 3:02 PM CST (21:02 UTC)
- Expired
- Feb 15, 2016, 3:49 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
887 WUUS54 KJAN 152102 SVRJAN MSC069-099-152200- /O.NEW.KJAN.SV.W.0059.160215T2102Z-160215T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 302 PM CST MON FEB 15 2016 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 400 PM CST * AT 302 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER HERBERT SPRINGS...OR 15 MILES SOUTHEAST OF PHILADELPHIA...MOVING EAST NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... DAMASCUS AROUND 315 PM CST. LIBERTY AND PRISMATIC AROUND 320 PM CST. BLACKWATER AROUND 325 PM CST. DE KALB AROUND 330 PM CST. PORTERVILLE AROUND 340 PM CST. ELECTRIC MILLS AROUND 345 PM CST. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL MISSISSIPPI. LAT...LON 3258 8839 3258 8902 3266 8902 3289 8835 TIME...MOT...LOC 2102Z 248DEG 39KT 3260 8896 HAIL...<.75IN WIND...60MPH $$ 19
4 follow-up statements
463
WWUS54 KJAN 152115
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST MON FEB 15 2016
MSC099-152124-
/O.CAN.KJAN.SV.W.0059.000000T0000Z-160215T2200Z/
NESHOBA MS-
315 PM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3258 8884 3271 8887 3289 8835 3258 8839
TIME...MOT...LOC 2114Z 255DEG 44KT 3266 8872
$$
MSC069-152200-
/O.CON.KJAN.SV.W.0059.000000T0000Z-160215T2200Z/
KEMPER MS-
315 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SOUTHERN KEMPER COUNTY...
AT 314 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER LIBERTY...OR 9
MILES NORTHWEST OF MERIDIAN STATION...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DE KALB AROUND 320 PM CST.
PORTERVILLE AROUND 330 PM CST.
ELECTRIC MILLS AROUND 335 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3258 8884 3271 8887 3289 8835 3258 8839
TIME...MOT...LOC 2114Z 255DEG 44KT 3266 8872
HAIL...<.75IN
WIND...60MPH
$$
19203 WWUS54 KJAN 152129 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 329 PM CST MON FEB 15 2016 MSC069-152200- /O.CON.KJAN.SV.W.0059.000000T0000Z-160215T2200Z/ KEMPER MS- 329 PM CST MON FEB 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHEASTERN KEMPER COUNTY... AT 329 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORTERVILLE... OR 10 MILES NORTHEAST OF MERIDIAN STATION...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... PORTERVILLE AROUND 335 PM CST. ELECTRIC MILLS AROUND 340 PM CST. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL MISSISSIPPI. LAT...LON 3258 8866 3278 8866 3289 8835 3258 8839 TIME...MOT...LOC 2129Z 260DEG 35KT 3268 8855 HAIL...<.75IN WIND...60MPH $$ 19
492 WWUS54 KJAN 152137 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 337 PM CST MON FEB 15 2016 MSC069-152200- /O.CON.KJAN.SV.W.0059.000000T0000Z-160215T2200Z/ KEMPER MS- 337 PM CST MON FEB 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHEASTERN KEMPER COUNTY... AT 336 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORTERVILLE... OR 11 MILES NORTHEAST OF LAUDERDALE...MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KEMPER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL MISSISSIPPI. LAT...LON 3258 8856 3278 8857 3283 8836 3258 8839 TIME...MOT...LOC 2136Z 265DEG 47KT 3266 8842 HAIL...<.75IN WIND...60MPH $$ 19
944
WWUS54 KJAN 152149
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CST MON FEB 15 2016
MSC069-152159-
/O.CAN.KJAN.SV.W.0059.000000T0000Z-160215T2200Z/
KEMPER MS-
349 PM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3258 8856 3278 8857 3283 8836 3258 8839
TIME...MOT...LOC 2148Z 248DEG 39KT 3272 8826
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:09 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 15, 11:09 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1109 AM CST MON FEB 15 2016 .DISCUSSION...TORNADO WATCH 14 HAS BEEN POSTED FOR AREAS GENERALLY ALONG AND SE OF THE NATCHEZ TRACE. CONVECTION IS CURRENTLY ONGOING ALONG A CONVERGENCE AXIS FROM AROUND NATCHEZ NEWD BETWEEN VKS AND JAN TO NEAR WINONA. MOST OF THIS IS AHEAD OF A COLD FRONT SINKING SOUTHWARD ACROSS THE DELTA THIS MORNING. RIGHT NOW SURFACE BASED INSTABILITY RESIDES PRIMARILY SOUTH OF I-20, THOUGH FAIRLY STEEP MID LEVEL LAPSE RATES (ON THE ORDER OF UP TO 7 C/KM) EXIST OVER MUCH OF THE AREA. THOUGH THE ENTIRE WATCH IN OUR AREA IS A TORNADO WATCH, THE GREATER THREAT FOR ANY TORNADO WILL REMAIN OVER THE SOUTHERN HALF OF THE AREA, WHERE STORMS HAVE A GREATER CHANCE OF BECOMING SURFACE BASED. FARTHER NORTH, HAIL WILL BE A GREATER THREAT DUE TO COOLING TEMPS ALOFT/STEEPER LAPSE RATES, THOUGH SOME STRONGER WIND GUSTS COULD ALSO MIX TO THE SURFACE AND PRODUCE WIND DAMAGE. A TORNADO CANNOT BE ENTIRELY RULED OUT IN THAT AREA EITHER, BUT RIGHT NOW WIDESPREAD CLOUD COVER AND CONVECTION TO THE SOUTH IS PREVENTING GREATER DESTABILIZATION NORTH OF I-20. DEWPOINTS AROUND COLUMBUS REMAIN IN THE 40S AT THIS POINT. AS THE FRONT CONTINUES TO SHIFT SE ACROSS THE AREA, IT STILL APPEARS ACTIVITY WILL COME TO AN END BY MID/LATE AFTERNOON. WE WILL LIKELY BE ABLE TO CLEAR MUCH IF NOT ALL OF THE TORNADO WATCH EARLY. FORECAST UPDATES HAVE BEEN SENT, WITH ADDITIONAL INCREMENTAL UPDATES TO COME THROUGH THE DAY. /DL/ && .AVIATION...MVFR/IFR/LIFR CONDITIONS PREVAIL ACROSS THE MAJORITY OF THE REGION AS A LARGE AREA OF SHRA/TSRA PUSHES THROUGH AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL, WIND GUSTS OVER 50 KT, AND TORNADOES MAINLY OVER THE SE HALF OF THE AREA. AS THE FRONT PUSHES THROUGH DURING THE AFTERNOON, WINDS WILL SHIFT FROM SOUTHERLY TO NW/NLY. PRECIP WILL MOSTLY END RIGHT BEHIND THE FRONT, BUT MVFR/IFR STRATUS MAY PERSIST THROUGH MUCH OF THE NIGHT. SOME FOG IS ALSO POSSIBLE OVERNIGHT/EARLY TUES MORNING. IMPROVING CIGS/VISBYS ARE EXPECTED DURING THE DAYTIME TUES. /DL/ && .PREV DISCUSSION... /ISSUED AT 415 AM CST MON FEB 15 2016/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH. THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/ LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND. THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20 DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND. NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/15/BB
Hazardous weather outlook, Feb 15, 9:53 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 953 AM CST MON FEB 15 2016 ARZ074-075-LAZ007>009-015-023-MSZ018-019-025>030-034-035-040-041- 161600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ016-024-025-MSZ031>033-036>039-042>047-161600- MADISON LA-CATAHOULA-TENSAS-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR SIZED HAIL WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. LAZ026-MSZ048>066-072>074-161600- CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...REMAINDER OF TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR SIZED HAIL ARE EXPECTED THROUGH THE AFTERNOON HOURS. TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 15, 2:37 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG 5 SE NEWMAN 32.19N 90.65W
02/15/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ON OLD PORT GIBSON RD.
1105 AM TSTM WND DMG 2 NE LEARNED 32.22N 90.52W
02/15/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ON OAKLEY RD NEAR LEARNED.
&&
AWLocal storm report, Feb 15, 2:48 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 3 NE HEBRON 31.75N 89.92W
02/15/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWNED ON SONAT RD
0210 PM TSTM WND DMG 1 SE PRENTISS 31.59N 89.86W
02/15/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWNED ON JE JOHNSON AVE
&&
DLLocal storm report, Feb 15, 2:51 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HATTIESBURG 31.31N 89.31W
02/15/2016 FORREST MS EMERGENCY MNGR
TREES DOWNED ON HOUSES ON ELIZABETH AVE AND DIXIE AVE
&&
DLLocal storm report, Feb 15, 2:53 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 1 W SOSO 31.75N 89.29W
02/15/2016 JONES MS EMERGENCY MNGR
TREE DOWNED AT FROSTY HINTON RD AND JOSH HINTON RD NEAR
SOSO
&&
DLLocal storm report, Feb 15, 2:55 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 ESE COLLINS 31.63N 89.51W
02/15/2016 COVINGTON MS EMERGENCY MNGR
TREE AND POWER LINES DOWNED ON RAMSEY MCQUEEN RD
&&
DLLocal storm report, Feb 15, 2:58 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG 2 ESE STAMPLEY 31.63N 91.10W
02/15/2016 JEFFERSON MS LAW ENFORCEMENT
TREE DOWN ON STAMPLEY ROAD.
1110 AM TSTM WND DMG 2 SW MCNAIR 31.62N 91.07W
02/15/2016 JEFFERSON MS LAW ENFORCEMENT
TREE DOWN ON NORTON RD.
1137 AM TSTM WND DMG 1 SW UNION CHURCH 31.67N 90.80W
02/15/2016 JEFFERSON MS LAW ENFORCEMENT
TREE DOWN ON CUPIT ROAD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:18 AM CST | Special Weather Statement | JAN | Franklin | 27 min |
| Feb 15, 4:30 AM CST | Special Weather Statement | JAN | Lincoln | 30 min |
| Feb 15, 5:04 AM CST | Special Weather Statement | JAN | Lawrence | 41 min |
| Feb 15, 5:37 AM CST | Special Weather Statement | JAN | Lincoln | 38 min |
| Feb 15, 5:50 AM CST | Special Weather Statement | JAN | Simpson | 40 min |
| Feb 15, 6:05 AM CST | Special Weather Statement | JAN | Copiah | 40 min |
| Feb 15, 8:11 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 49 min |
| Feb 15, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| Feb 15, 9:21 AM CST | Special Weather Statement | JAN | Humphreys | 39 min |
| Feb 15, 9:25 AM CST | Special Weather Statement | JAN | Claiborne | 50 min |
| Feb 15, 9:28 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 62 min |
| Feb 15, 9:57 AM CST | Special Weather Statement | JAN | Holmes | 33 min |
| Feb 15, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Adams | 59 min |
| Feb 15, 10:05 AM CST | Special Weather Statement | JAN | Grenada | 40 min |
| Feb 15, 10:10 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 65 min |
| Feb 15, 10:16 AM CST | Special Weather Statement | JAN | Jasper | 44 min |
| Feb 15, 10:29 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Feb 15, 10:56 AM CST | Special Weather Statement | JAN | Newton | 49 min |
| Feb 15, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 64 min |
| Feb 15, 10:59 AM CST | Tornado Warning | JAN | Hinds | 32 min |
| Feb 15, 11:08 AM CST | Tornado Warning | JAN | Madison | 33 min |
| Feb 15, 11:10 AM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 38 min |
| Feb 15, 11:16 AM CST | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Feb 15, 11:38 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 82 min |
| Feb 15, 11:50 AM CST | Tornado Warning | JAN | Rankin | 14 min |
| Feb 15, 11:58 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 62 min |
| Feb 15, 12:02 PM CST | Special Weather Statement | JAN | Kemper | 28 min |
| Feb 15, 12:07 PM CST | Tornado Warning | JAN | Leake | 30 min |
| Feb 15, 12:26 PM CST | Tornado Warning | JAN | Attala, Winston | 43 min |
| Feb 15, 12:40 PM CST | Tornado Warning | JAN | Simpson, Smith | 65 min |
| Feb 15, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 39 min |
| Feb 15, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln | 58 min |
| Feb 15, 1:25 PM CST | Tornado Warning | JAN | Marion | 38 min |
| Feb 15, 1:26 PM CST | Tornado Warning | JAN | Jasper, Smith | 52 min |
| Feb 15, 1:36 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 19 min |
| Feb 15, 1:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Simpson | 44 min |
| Feb 15, 2:08 PM CST | Tornado Warning | JAN | Simpson, Smith | 33 min |
| Feb 15, 2:10 PM CST | Tornado Warning | JAN | Jasper, Newton | 16 min |
| Feb 15, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 18 min |
| Feb 15, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 16 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Feb 15, 2:37 PM CST | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Feb 15, 2:50 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 70 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.